MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08828610190
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas pure e 402 analytical unit serial number is (b)(6).The patient sample was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys total psa (total psa) assay and elecsys free psa (free psa) results from one patient sample tested on the cobas pure e 402 analytical unit.This medwatch is for the elecsys free psa assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for the elecsys total psa (total psa) assay.Total psa the initial result from the analyzer was 0.172 ng/ml.The repeat result from the cobas e 801 analyzer was 0.186 ng/ml.The repeat result from a referral laboratory using the chemiluminescent immunoassay (clia) laboratory method was 0.36 ng/ml.Free psa the initial result from the analyzer was 0.443 ng/ml.The repeat result from the cobas e 801 analyzer was 0.447 ng/ml.The repeat result from a referral laboratory using the clia laboratory method was 0.10 ng/ml.
 
Additional Manufacturer Narrative
The customer stated that the qc was acceptable.The investigation confirmed the customer's elecsys total psa (total psa) results.The patient sample was tested with an additional psa antibody of another specificity.The result showed a significant increase in psa at up to 0.447 ng/ml, indicating the presence of a rare psa isoform that cannot be completely detected by the standard elecsys total psa (total psa) assay.Elecsys total psa (total psa) product labeling states, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.It is known that in rare cases, psa isoforms do exist that may be measured differently by different psa tests.Findings of this kind have occasionally been reported for psa tests from various manufacturers.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." elecsys free psa product labeling states, "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation determined that an interferent and rare isoform had caused the event.The investigation did not identify a product problem.

Brand Name
ELECSYS FREE PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22051696
Report Number1823260-2025-01550
Device Sequence Number8908828
Product Code MTG
UDI-Device Identifier07613336166628
UDI-Public07613336166628
Combination Product (Y/N)N
PMA/510(K) Number
P000027/S037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number08828610190
Device Lot Number78585001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient SexMale